Tennessee, 2015Tornado and Flash Flooding in Tennessee, July 14, 2015
July 14, 2015 · NWS MRX · 30 events in 21 counties and zones
A continuation of severe weather from the previous day involved convection which developed early in the day in association with an overnight outflow boundary followed by the main event involving a meso-scale convective system driving southeast into a moderately to highly unstable air mass. An amplifying upper level trough building east through the Ohio Valley added sufficient wind energy for…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A continuation of severe weather from the previous day involved convection which developed early in the day in association with an overnight outflow boundary followed by the main event involving a meso-scale convective system driving southeast into a moderately to highly unstable air mass. An amplifying upper level trough building east through the Ohio Valley added sufficient wind energy for strong and organized storm development. Late in the day into the evening, more storms developed ahead of the system cold front as it moved southeast toward the Southern Appalachian region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 14, 8:36 AM EST, 54 minutes earlier.
Area forecast discussion, Jul 14, 8:36 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
936 AM EDT TUE JUL 14 2015
.DISCUSSION...SORT OF LIKE THE WAY THE HRRRR HANDLES THE AFTERNOON
CONVECTIVE SHOW. THIS MODEL SEEMS TO UNDERSTAND THAT MORNING
CONVECTION THAT IS CURRENTLY RAKING OVER SOUTHWEST VIRGINIA AND
NORTHEAST TENNESSEE COULD SUFFICIENTLY STABILIZE THE ATMOSPHERE IN
THIS REGION TO KEEP ANY STORMS FROM BECOMING SEVERE. HOWEVER
FARTHER WEST AND SOUTH WHERE DEWPOINT TEMPERATURES ARE IN THE LOWER
70S...THE ACTION COULD BE LIVELIER. ALSO...THERE DOESN'T APPEAR TO
BE QUITE AS MUCH CLOUD MASS INHIBITING INSOLATION ACROSS WESTERN
AND CENTRAL SECTIONS OF KENTUCKY CLOSER TO WHERE THE NEW DAY'S
STRONG TO SEVERE CONVECTION MAY BUBBLE UP AS THE LAKES SHORT WAVE
DRIVES SOUTHEAST TOWARD THE OHIO VALLEY. AFTER CHECKING OUT POPS IN
THE GRIDS IT LOOKS LIKE THEY ARE SET UP WELL FOR WATCHING THE
MORNING ACTION FADE AWAY TO THE SOUTHEAST WHILE AWAITING EXPECTED
AFTERNOON THROUGH EVENING CONVECTION BUILD BACK ACROSS THE SOUTHERN
APPALACHIAN REGION. CAPES AROUND 3000-4500 J/KG ALONG WITH 35-40
KNOTS OF SHEAR SHOULD LEAD TO SEVERE THUNDERSTORM DEVELOPMENT WITH
THE MAIN THREAT BEING STRAIGHT LINE WIND WITH A MINOR THREAT FOR AN
ISOLATED TORNADO.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jul 14, 2:51 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 AM EDT TUE JUL 14 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
351 AM EDT TUE JUL 14 2015 /251 AM CDT TUE JUL 14 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A WEAKENING LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
ACROSS MUCH OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA EARLY
THIS MORNING. A LOCALIZED DAMAGING WIND GUST AND HEAVY RAINFALL IS
POSSIBLE WITH THIS ACTIVITY.
A HEIGHTENED RISK FOR WIDESPREAD DAMAGING STRAIGHT-LINE WINDS WILL
EXIST WITH ANOTHER COMPLEX OF SEVERE THUNDERSTORMS THAT MAY
DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A
SOUTHWARD MOVING COLD FRONT. IN ADDITION TO THE DAMAGING WIND
THREAT...VERY LARGE HAIL AND LOCALIZED FLASH FLOODING FROM HEAVY
RAINFALL WILL ALSO BE POSSIBLE. ADDITIONALLY...THE POTENTIAL FOR A
FEW TORNADOES ALSO EXISTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 14, 7:13 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
813 AM EDT TUE JUL 14 2015
TNZ012-013-015>017-035>044-046-067-069>071-073-074-VAZ002-005-141300-
KNOX TN-HAWKINS TN-JEFFERSON TN-SCOTT TN-HAMBLEN TN-GRAINGER TN-
HANCOCK TN-ROANE TN-WASHINGTON TN-SEVIER SMOKY MOUNTAINS TN-
NORTH SEVIER TN-COCKE SMOKY MOUNTAINS TN-SULLIVAN TN-CAMPBELL TN-
NORTHWEST COCKE TN-NW BLOUNT TN-ANDERSON TN-MORGAN TN-
NORTHWEST CARTER TN-UNION TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
WISE VA-SCOTT VA-
813 AM EDT TUE JUL 14 2015
...SPECIAL WEATHER STATEMENT...
AT 810 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF NORTON
TO NEAR MORRISTOWN TO NEAR HELENWOOD...AND MOVING SOUTHEAST AT
40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...JOHNSON CITY...KINGSPORT...OAK RIDGE...MORRISTOWN...
GREENEVILLE...SEVIERVILLE...ELIZABETHTON...CLINTON...ALCOA...
JEFFERSON CITY...LA FOLLETTE...NEWPORT...ROGERSVILLE...DANDRIDGE...
MAYNARDVILLE...GATE CITY...RUTLEDGE...BRISTOL TN AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS IS ALSO OCCURRING WITH
THESE STORMS...AND MAY LEAD TO FLASH FLOODING...DUE TO THE SATURATED
GROUND. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3677 8235 3660 8230 3659 8221 3647 8211
3605 8262 3600 8278 3593 8281 3593 8292
3588 8290 3579 8296 3579 8308 3573 8319
3587 8424 3590 8428 3588 8428 3590 8445
3644 8469 3626 8336 3697 8251
TIME...MOT...LOC 1210Z 333DEG 33KT 3685 8254 3620 8333 3637 8458
TDLocal storm report, Jul 14, 7:17 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
817 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG JONESVILLE 36.69N 83.12W
07/14/2015 LEE VA 911 CALL CENTER
SEVERAL TREES DOWN COUNTY WIDE OVER THE PAST HOUR
&&
MBLACKSpecial weather statement, Jul 14, 7:42 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 AM EDT TUE JUL 14 2015
TNZ012-013-035>037-141330-
CAMPBELL TN-SCOTT TN-ANDERSON TN-MORGAN TN-UNION TN-
842 AM EDT TUE JUL 14 2015
...SPECIAL WEATHER STATEMENT...
AT 841 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF
ONEIDA TO 8 MILES WEST OF HELENWOOD...AND MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...ONEIDA...WARTBURG...JACKSBORO...HUNTSVILLE...
HELENWOOD...HARRIMAN...JELLICO...CARYVILLE...LAKE CITY...NORRIS...
WINFIELD...SUNBRIGHT...OAKDALE...ELGIN...ROYAL BLUE...ELK VALLEY...
SMOKEY JUNCTION...ROSEDALE AND RUGBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING DUE TO THE SATURATED GROUND. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3659 8409 3627 8389 3595 8457 3595 8460
3591 8468 3633 8478 3634 8474 3637 8472
3637 8470 3640 8466 3649 8471 3660 8451
TIME...MOT...LOC 1241Z 340DEG 29KT 3667 8425 3642 8470
TDSpecial weather statement, Jul 14, 7:55 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 AM EDT TUE JUL 14 2015
TNZ035-036-040-041-043-067>069-071>074-141345-
ROANE TN-KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-
BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
MORGAN TN-SOUTHEAST GREENE TN-
855 AM EDT TUE JUL 14 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...SEVIER SMOKY
MOUNTAINS...NORTH SEVIER...COCKE SMOKY MOUNTAINS...NORTHWEST COCKE...
BLOUNT SMOKY MOUNTAINS...NW BLOUNT...LOUDON...ANDERSON...MORGAN...AND
SOUTHEAST GREENE COUNTIES UNTIL 945 AM EDT...
AT 852 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
GREENEVILLE TO 12 MILES SOUTH OF NEWPORT TO NEAR SEVIERVILLE TO
OLIVER SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...SEVIERVILLE...LENOIR CITY...
ALCOA...GATLINBURG...FARRAGUT...PIGEON FORGE...OLIVER SPRINGS...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...GREENBACK...
FRIENDSVILLE...PITTMAN CENTER...TOWNSEND...WALLAND...SEYMOUR AND
ROUND MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING...DUE TO SATURATED SOILS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3563 8422 3611 8449 3585 8327 3603 8276
3601 8274 3593 8281 3595 8288 3593 8292
3592 8292 3588 8290 3577 8299 3579 8308
3577 8316 3573 8319 3572 8325 3566 8330
3566 8335 3557 8349 3558 8361 3555 8380
TIME...MOT...LOC 1252Z 329DEG 30KT 3592 8279 3578 8322 3588 8367 3602
8435
TDSpecial weather statement, Jul 14, 8:30 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EDT TUE JUL 14 2015
TNZ013-035>038-067>071-073-141415-
ROANE TN-KNOX TN-NORTH SEVIER TN-JEFFERSON TN-CAMPBELL TN-
NW BLOUNT TN-LOUDON TN-ANDERSON TN-MORGAN TN-GRAINGER TN-UNION TN-
930 AM EDT TUE JUL 14 2015
...SPECIAL WEATHER STATEMENT...
AT 928 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MAYNARDVILLE TO 6 MILES EAST OF WARTBURG TO 25 MILES WEST OF
HELENWOOD...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
SOME SMALL HAIL COULD OCCUR AS WELL.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...SEVIERVILLE...CLINTON...LENOIR CITY...
ALCOA...JEFFERSON CITY...KINGSTON...ROCKWOOD...LOUDON...DANDRIDGE...
MAYNARDVILLE...WARTBURG...FARRAGUT...OLIVER SPRINGS...LOUISVILLE...
PLAINVIEW...NEW MARKET...ROCKFORD AND MIDTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3577 8474 3583 8478 3591 8468 3599 8472
3609 8480 3609 8483 3614 8487 3616 8491
3621 8491 3624 8488 3628 8488 3617 8453
3619 8447 3616 8444 3618 8440 3622 8437
3640 8383 3602 8330 3577 8408
TIME...MOT...LOC 1328Z 318DEG 27KT 3632 8386 3612 8447 3628 8496
TDSpecial weather statement, Jul 14, 8:52 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 AM EDT TUE JUL 14 2015
TNZ068-071-072-074-141430-
SEVIER SMOKY MOUNTAINS TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
LOUDON TN-
952 AM EDT TUE JUL 14 2015
...SPECIAL WEATHER STATEMENT...
AT 951 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LENOIR CITY TO 7 MILES
SOUTHEAST OF MARYVILLE TO 9 MILES SOUTHWEST OF GATLINBURG...AND
MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUDON...GREENBACK...FRIENDSVILLE...TOWNSEND...ELKMONT...TALASSEE...
CADES COVE...HAPPY VALLEY AND CLOVER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3549 8394 3550 8398 3549 8398 3551 8401
3556 8400 3554 8409 3559 8411 3559 8417
3577 8434 3569 8396 3571 8368 3569 8365
3570 8360 3559 8347 3556 8350 3558 8361
3556 8377 3552 8383 3552 8388 3547 8394
TIME...MOT...LOC 1351Z 322DEG 16KT 3575 8420 3565 8391 3566 8365
TDEvent by event
21 thunderstorm wind, 5 hail, 2 flash flood, 1 tornado, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Blount
- When
- July 14, 9:30 AM EST
- Where
- Blount County, 1.32 mi ENE of Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.680, -83.750
Two trees were reported down in Townsend and one large limb was downed in the road.
Thunderstorm Wind, Monroe
- When
- July 14, 10:05 AM EST
- Where
- Monroe County, 0.56 mi E of Madisonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.520, -84.360
Two trees were reported down.
Flash Flood, Hancock
- When
- July 14, 12:30 PM EST to 2:00 PM EST
- Where
- Hancock County, 1 mi NE of Sneedville to 1 mi NW of Sneedville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.540, -83.207
Several road closures due to flooding.
Flash Flood, Hawkins
- When
- July 14, 12:35 PM EST to 1:30 PM EST
- Where
- Hawkins County, 1 mi NE of Rogersville to 1.5 mi S of Rogersville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.410, -82.987
Thunderstorm Wind, Greene
- When
- July 14, 12:50 PM EST
- Where
- Greene County, 0.56 mi E of Greeneville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.170, -82.820
One tree was reported down on Baileyton Road.
Thunderstorm Wind, Campbell
- When
- July 14, 1:00 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.370, -84.130
Two trees were reported down.
Thunderstorm Wind, Unicoi
- When
- July 14, 1:20 PM EST
- Where
- Unicoi County, Rocky Fork
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.030, -82.550
Several trees were reported down in the Flag Pond area.
Hail, Morgan
- When
- July 14, 2:00 PM EST
- Where
- Morgan County, 1.38 mi S of Deer Lodge
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.180, -84.750
Ping pong ball sized hail was reported at Deer Lodge.
Hail, Jefferson
- When
- July 14, 2:10 PM EST
- Where
- Jefferson County, Chestnut Grove
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.070, -83.420
Quarter size hail was reported five miles southeast of Jefferson City near Chestnut Grove.
Hail, Anderson
- When
- July 14, 2:20 PM EST
- Where
- Anderson County, 0.89 mi NE of Norris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.210, -84.060
Quarter size hail was reported at Norris.
Hail, Morgan
- When
- July 14, 2:20 PM EST
- Where
- Morgan County, 1.49 mi SSW of Pine Orchard
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 35.950, -84.680
Quarter size hail was reported five miles north of Rockwood.
Hail, Roane
- When
- July 14, 2:50 PM EST
- Where
- Roane County, 0.56 mi W of Harriman
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.930, -84.560
Golf ball size hail was reported at Harriman.
Thunderstorm Wind, Knox
- When
- July 14, 2:50 PM EST
- Where
- Knox County, West Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.970, -83.950
Two trees were reported down on Babelay Road.
Thunderstorm Wind, Roane
- When
- July 14, 3:25 PM EST
- Where
- Roane County, 0.56 mi W of Harriman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.930, -84.560
Several trees were reported down across the county.
Thunderstorm Wind, Morgan
- When
- July 14, 3:30 PM EST
- Where
- Morgan County, 0.89 mi NE of Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.990, -84.560
Two trees were reported down in Oakdale.
Thunderstorm Wind, Blount
- When
- July 14, 3:45 PM EST
- Where
- Blount County, 3.99 mi E of Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.680, -83.700
A few trees were reported down along Wears Valley Road.
Thunderstorm Wind, Meigs
- When
- July 14, 3:50 PM EST
- Where
- Meigs County, 0.56 mi E of Ten Mile
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.670, -84.670
Several trees were reported down in the northern part of Meigs County.
Thunderstorm Wind, Rhea
- When
- July 14, 3:50 PM EST
- Where
- Rhea County, 0.89 mi SW of Grandview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.740, -84.840
One tree was reported down.
Tornado, Monroe
- When
- July 14, 3:55 PM EST to 4:07 PM EST
- Where
- Monroe County, 0.43 mi SSW of Notchy Creek to 1.78 mi SSE of Mt Harmony
- Rating
- EF1
- Path length
- 7.85 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.464, -84.382
Tornado tracked just west of New Highway 68. Large trees were snapped or uprooted in a valley along Gamble Gap Road to Mecca Pike. Extensive tree and structural |damage occurred near Old State Road and Gamble Gap Road where it is believed the strongest winds occurred.
Thunderstorm Wind, Monroe
- When
- July 14, 4:00 PM EST
- Where
- Monroe County, 0.56 mi E of Madisonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.520, -84.360
A tree was downed on a home on Southgate Road.
Thunderstorm Wind, Loudon
- When
- July 14, 4:15 PM EST
- Where
- Loudon County, Highland Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.800, -84.270
Several trees were reported down across the county.
Thunderstorm Wind, McMinn
- When
- July 14, 4:15 PM EST
- Where
- McMinn County, 0.56 mi E of Old Englewood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.420, -84.490
Numerous trees were reported down.
Flood, Loudon
- When
- July 14, 4:15 PM EST to 5:15 PM EST
- Where
- Loudon County, 1 mi SW of Lenoir City to 2 mi NW of Lenoir City
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.770, -84.283
Numerous roads closed due to flooding.
Thunderstorm Wind, Sequatchie
- When
- July 14, 3:50 PM CST
- Where
- Sequatchie County, 0.89 mi SW of Dunlap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.370, -85.390
Several trees were reported down on automobiles in the area.
Thunderstorm Wind, Marion
- When
- July 14, 3:55 PM CST
- Where
- Marion County, 0.89 mi SE of Condra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -85.460
A few trees were reported down.
Thunderstorm Wind, Marion
- When
- July 14, 4:00 PM CST
- Where
- Marion County, 0.56 mi E of Whitwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.200, -85.520
Several trees were reported down.
Thunderstorm Wind, Polk
- When
- July 14, 5:00 PM EST
- Where
- Polk County, 0.89 mi SE of Chanceytown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.040, -84.390
Several trees were reported down.
Thunderstorm Wind, Marion
- When
- July 14, 4:05 PM CST
- Where
- Marion County, 1.32 mi ENE of Sulphur Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.180, -85.480
Trees and power lines were reported down.
Thunderstorm Wind, Hamilton
- When
- July 14, 5:20 PM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.070, -85.260
Several trees were reported down across the county.
Thunderstorm Wind, Bradley
- When
- July 14, 5:45 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.180, -84.870
A few trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Damaging Winds in New York, July 14, 2015$95,000 · 65 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592434, 592439, 596392, 596391, 592440, 592441, 592442, 592427, 592429, 592430, 592432, 592433, 592444, 592446, 592447, 592448, 592449, 592450, 596232, 592452, 592453, 592454, 596394, 592455, 592456, 592457, 592458, 592459, 592460, 592461.